Hail, Ellis
- When
- July 30, 5:30 PM CST
- Where
- Ellis County, 5 mi NW of Arnett
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -99.833
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 12:34 PM CST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 134 PM CDT FRI JUL 30 2004 .DISCUSSION... 500 MB JET STREAK OBSERVED THIS MORNING AT KSLC/KDNR CONTINUES TO MOVE EASTWARD HELPING TO AMPLIFY THE LONGER WAVE TROUGH WHICH IS MOVING THROUGH THE FORECAST AREA AT THIS TIME. TRANSPORT OF RICH BOUNDARY LAYER MOISTURE NORTHWARD FROM RAIN SOAKED AREAS OF OKLAHOMA AND NORTH TEXAS ALONG WITH DIFFERENTIAL HEATING AND WARM ADVECTION AHEAD OF SURFACE LOW OVER SOUTHWEST KANSAS HAS RESULTED IN FRONTOGENESIS FROM NORTH CENTRAL TO WEST CENTRAL KANSAS. A NEARBY SURFACE TROUGH EXTENDS SOUTHWARD FROM SURFACE LOW INTO THE TEXAS PANHANDLE. INSOLATION AND MID LEVEL COOL AIR ADVECTION WILL CONTRIBUTE TO A MODERATELY UNSTABLE AIRMASS WITH LIFT ALONG THESE BOUNDARIES EXPECTED TO BE SUFFICIENT FOR SCATTERED TSRA DEVELOPMENT BY MID TO LATE AFTERNOON. ANOTHER AREA FOR POSSIBLE DEVELOPMENT THIS EVENING WILL BE NORTH OF FRONTOGENESIS ZONE AND IN EASTERN COLORADO AS UPSLOPE FLOW AND THE LOW LEVEL JET DEVELOP. SHORT RANGE MODELS APPEAR TO HAVE A POOR HANDLE ON THE CONVECTIVE POTENTIAL AND CURRENTLY PLAN TO RAISE POPS TONIGHT TO NEAR 40 PERCENT ACROSS EXTREME NORTHWEST OKLAHOMA...AND SPREAD SLIGHT CHANCE POPS AS FAR EAST AS PONCA CITY/OKC/ARDMORE. DESPITE MODEL TRENDS OF CONTINUING TO BUILD UPPER RIDGE EASTWARD FROM THE SOUTHERN ROCKIES WHICH WOULD JUSTIFY A DRY FORECAST FOR THE FORESEEABLE FUTURE...THERE IS SOME CONCERN THAT SATURDAY/SUNDAY MAY BE ACCOMPANIED BY SLIGHTLY HIGHER RAIN CHANCES ACROSS NORTHERN AND WESTERN PARTS OF THE AREA THAN CURRENTLY FORECAST. SATURDAYS RAIN CHANCES MAY BE ENTIRELY DEPENDENT ON WHAT HAPPENS TONIGHT WITH CONVECTIVE OUTFLOW POSSIBLY NEAR OR EVEN OVER THE AREA. LEE ROCKIES SURFACE TROUGH IS ALSO EXPECTED TO REMAIN INTACT WITH CONVECTIVE INSTABILITY PERHAPS UNDERESTIMATED AGAIN DUE TO THE WET GROUND. THE POTENTIAL ALSO EXISTS FOR SHORTWAVES TO PROPAGATE THROUGH OR DEVELOP WITHIN BAND OF MID/UPPER LEVEL WESTERLIES ACROSS THE CENTRAL ROCKIES...WHICH HAVE POSED RESOLUTION PROBLEMS FOR THE MODELS LAST NIGHT AND TODAY. PREFER TO NOT MAKE MAJOR ADJUSTMENTS BEYOND THE 1ST PERIOD GIVEN THAT POPS WERE JUST RECENTLY REMOVED FOR PORTIONS OF THE AREA SAT/SUN...BUT FUTURE SHIFTS MAY NEED TO RE-EVALUATE THE CONVECTIVE POTENTIAL FOR PARTS OF THE AREA. OTHERWISE...UPPER RIDGE IS STILL EXPECTED TO REMAIN ESTABLISHED OVER THE SOUTHERN ROCKIES/PLAINS THROUGH ALL OF NEXT WEEK WITH WARMING TEMPERATURES AND A DRY FORECAST. WARMING TREND WAS SLOWED SLIGHTLY FOR SOUTHERN/SOUTHEAST PARTS OF THE AREA FOR EARLY NEXT WEEK WHICH THE PREVIOUS SHIFT STARTED...BUT THESE TEMPERATURES WERE ADJUSTED DOWNWARD JUST A COUPLE MORE DEGREES. DEWPOINTS GRIDS WERE RAISED FOR THE ENTIRE AREA THE NEXT 7 DAYS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 90 70 92 / 20 10 0 10 HOBART OK 68 92 71 94 / 30 10 10 10 WICHITA FALLS TX 70 91 72 92 / 20 10 0 10 GAGE OK 66 94 69 97 / 40 10 10 10 PONCA CITY OK 66 90 71 91 / 20 10 10 10 DURANT OK 69 89 72 91 / 10 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT FRI JUL 30 2004
OKZ004>048-050>052-TXZ083>090-311200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
OVERNIGHT ACROSS NORTHWEST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM REYDON... TO
WOODWARD... TO ALVA.
TIMING...
THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE AFTER 3 PM.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM LATE
AFTERNOON THROUGH EARLY MORNING SATURDAY.
DISCUSSION...
AN AREA OF LOW PRESSURE IS OVER SOUTHWEST KANSAS WITH A TROUGH
EXTENDING SOUTH THROUGH THE EASTERN OKLAHOMA AND TEXAS PANHANDLES.
SKIES HAVE CLEARED ACROSS THE PANHANDLES AND SOUTHWEST KANSAS WHICH
WILL ALLOW TEMPERATURES TO WARM AND THE ATMOSPHERE TO BECOME
MODERATELY UNSTABLE. ISOLATED THUNDERSTORMS MAY DEVELOP THIS
AFTERNOON IN NORTHWEST OKLAHOMA AND THE ADJACENT SECTIONS OF KANSAS
AND TEXAS. IF THUNDERSTORMS DEVELOP...THERE IS ENOUGH INSTABILITY
THAT SEVERE WEATHER COULD DEVELOP THIS AFTERNOON AND EVENING WITH
THE POSSIBILITY OF STRONG WIND GUSTS OR HAIL.
SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS PARTS OF COLORADO AND THIS ACTIVITY IS EXPECTED TO
DEVELOP INTO A COMPLEX OF STORMS WHICH WILL MOVE EAST AND SOUTHEAST
TOWARD OKLAHOMA. SOME OF THIS ACTIVITY COULD MOVE INTO PORTIONS OF
NORTHWEST OKLAHOMA DURING THE MID TO LATE EVENING WITH THE POTENTIAL
FOR A FEW OF THE STORMS TO BE SEVERE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 538 PM CDT FRI JUL 30 2004 OKZ009-010-014-302330- ELLIS OK-ROGER MILLS OK-WOODWARD OK- 538 PM CDT FRI JUL 30 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...ROGER MILLS AND WOODWARD COUNTIES. AT 538 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF GAGE...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING SOUTHWESTWARD FROM THIS STORM TO BETWEEN CANADIAN AND DURHAM... ALSO MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WINDS TO AROUND 50 MPH ARE POSSIBLE... ALONG WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. PEOPLE IN ELLIS...ROGER MILLS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The Vance AFB radar (KVNX), 165 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414154, 5414155, 5414156, 5414157.